MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.This report is to follow-up medwatch #(b)(4).
 
Event or Problem Description
Procedure performed: "laparoscopy with lysis of adhesions and bilateral salpingo-oophorectomy".Event description: medwatch received via mail on 20apr2021 mw # (b)(4): "an elderly female underwent laparoscopy with lysis of adhesions, and bilateral salpingo-oophorectomy.During procedure, trocar top popped off several times.The shaft appeared to be the defect.No harm to patient." additional information received via email on 21apr2021 from [user facility]: procedure was completed with "new trocar used.Did not deploy correctly." the non-conformance was identified, "while it was being used." there are no photos available of the device.Additional information received via email on 22apr2021 from [user facility]: "the new trocar used to complete case worked fine, the reference of "did not deploy correctly" was in regards to event trocar that didn't work properly." it is unknown if the new trocar was the same model and lot.The new trocar worked appropriately.Patient status: "no harm to patient".
 
Event or Problem Description
Procedure performed: "laparoscopy with lysis of adhesions and bilateral salpingo-oophorectomy" event description: medwatch received via mail on 20apr2021 mw # (b)(4): "an elderly female underwent laparoscopy with lysis of adhesions, and bilateral salpingo-oophorectomy.During procedure, trocar top popped off several times.The shaft appeared to be the defect.No harm to patient." additional information received via email on 21apr2021 from [user facility]: procedure was completed with "new trocar used.Did not deploy correctly." the non-conformance was identified, "while it was being used." there are no photos available of the device.Additional information received via email on 22apr2021 from [user facility]: "the new trocar used to complete case worked fine, the reference of "did not deploy correctly" was in regards to event trocar that didn't work properly." it is unknown if the new trocar was the same model and lot.The new trocar worked appropriately.Patient status: "no harm to patient.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, which confirmed that the seal could be removed without pressing the cannula wing tabs.The distance between the wing tabs was measured and was undersized.Based on the condition of the returned unit and event description, it is likely that the seal housing separated from the cannula due to undersized wing tab distance.The exact root cause of the undersized wing tab distance is unknown.Seal dislodgement from the cannula is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow up medwatch # (b)(4).

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11732176
Report Number2027111-2021-00467
Device Sequence Number4427069
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)231009(30)01(10)1399417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1399417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR